Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 144, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 18, 2002, 2:24 PM CDT for Fulton County, Mason County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2002, 2:24 PM CDT (19:24 UTC)
- Expired
- Jul 18, 2002, 2:45 PM CDT
- In force
- 21 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Fulton County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
318 WUUS53 KILX 181924 SVRSPI ILC057-125-181945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 224 PM CDT THU JUL 18 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MASON COUNTY IN CENTRAL ILLINOIS FULTON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 245 PM CDT * AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF BATH...OR ABOUT 9 MILES WEST OF HAVANA...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BATH HAVANA THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. DUE TO THE SLOW MOVEMENT OF THIS STORM...FLOODING OF STREETS... UNDERPASSES...AND OTHER LOW AREAS IS POSSIBLE. DO NOT DRIVE OR WALK THROUGH FLOOD WATERS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4039 9024 4024 9038 4016 9009 4026 8997 SMITH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:45 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 18, 10:45 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1045 AM CDT THU JUL 18 2002 MORNING UPPER AIR ANALYSIS AND SATELLITE DATA INDICATING 500 MB SHEAR AXIS ACRS WRN IL STARTING TO BE INFLUENCED BY NRN STREAM WAVE PUSHING INTO SERN WI AND NERN IL LATE THIS MRNG. UPPER LOW AND SHEAR AXIS TO SLOWLY SINK SWD OVR THE NEXT 24 HOURS. ENOUGH COLD AIR ALOFT AND LOW LVL INSTABILITY TO KEEP AT LEAST WDLY SCT MENTION IN ZONES THIS AFTN. STRONGER WAVE SEEN ON WATER VAPOR ACRS THE SRN PLAINS HELPING TO KEEP STORMS GOING ACRS SRN MO AND NRN ARK. OUR FAR SERN COUNTIES MAY BE INFLUENCED BY THIS ACTIVITY THIS AFTN AND EVENNG. BEST LOW LVL WARM ADVECTION NOTED ACRS THE NRN PLAINS AND UPPER LAKES WHERE MORE ORGANIZED CONVECTION EXPECTED THIS AFTN AND EVENING ALONG SOUTHWARD MOVING COLD FRONT. WILL MAKE SOME MINOR WORDING CHANGES TO PRECIP WORDING IN FIRST PD OF FCST...OTHERWISE NO OTHER CHANGES PLANNED. .ILX...NONE. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:48 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.